Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 47, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 15, 2010, 11:10 PM EDT for Miami-Dade County, Florida. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2010, 11:10 PM EDT (03:10 UTC)
- Expired
- Jul 15, 2010, 11:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:40 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 15, 9:40 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 940 PM EDT THU JUL 15 2010 .UPDATE...A QUICK UPDATE TO INCREASE POPS OVER EASTERN METRO AREAS. LATEST RADAR AND SATELLITE IMAGES SHOW SHOWERS AND THUNDERSTORMS INCREASING GRADUALLY OVER THE ATLANTIC WATERS WITH A FEW OF THEM MOVING ONSHORE OVER PORTIONS OF BROWARD AND PALM BEACH. EXPECT THIS ACTIVITY TO CONTINUE TO INCREASE THROUGH MOST OF THE NIGHT EVEN AFFECTING PORTIONS OF MIAMI-DADE AS WELL. RGH .AVIATION... SHOWERS AND A FEW THUNDERSTORMS WERE OCCURRING OVER THE ATLANTIC WATERS OF MIAMI-DADE AND BROWARD COUNTIES EARLY THIS EVENING. THESE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE THROUGH THE OVERNIGHT HOURS AND SPREAD NORTHWARD LATE TONIGHT INTO FRIDAY...AS AN UPPER LEVEL LOW OVER THE BAHAMA ISLANDS MOVES WEST AND ACROSS SOUTH FLORIDA. SO WILL HAVE VCTS FOR THE EAST COAST TAF SITES TONIGHT INTO FRIDAY...WHILE KEEPING KAPF TAF SITE DRY TONIGHT BEFORE ADDING VCTS FOR FRIDAY. THE WINDS WILL BE EASTERLY TONIGHT INTO FRIDAY AT ALL OF THE TAF SITES. THE SPEEDS WILL BE AROUND 10 KNOTS OVER THE EAST COAST TAF SITES TONIGHT BEFORE INCREASING TO AROUND 15 KNOTS WITH GUSTS UP TO 25 KNOTS ON FRIDAY. AT KAPF TAF SITE...THE WINDS WILL BE 5 KNOTS OR LESS TONIGHT BEFORE INCREASING TO AROUND 15 KNOTS ON FRIDAY. THE CEILING AND VIS WILL REMAIN IN THE VFR CONDITIONS TONIGHT INTO FRIDAY AT THIS TIME...DUE TO THE UNKNOWN TIMING OF THE SHOWER AND THUNDERSTORM ACTIVITY. ONE THE SHOWER AND THUNDERSTORM ACTIVITY GETS STARTED...THEN A TEMPO GROUP WILL BE ADDED TO THE TAF SITES THAT ARE AFFECTED. && .AVIATION...54/BNB .PREV DISCUSSION... /ISSUED 247 PM EDT THU JUL 15 2010/ SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE REGION...WITH MOST OF THE ACTIVITY IN THE WESTERN HALF OF THE CWA. RECENT VISIBLE SATELLITE IMAGERY STILL INDICATES SOME DRIER AIR OVER THE NORTHERN BAHAMAS AND ACROSS THE LOCAL ATLANTIC WATERS. IN ADDITION LOCAL OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT THE WESTERN EDGE OF THE SAHARAN AIR LAYER HAS REACHED THE EASTERN PORTIONS OF SOUTH FLORIDA WITH SOME LOCALLY HAZY SKIES. AN UPPER LEVEL TROUGH IN THE NORTHERN BAHAMAS WILL CONTINUE TO MOVE WEST AND IS FORECAST TO REACH THE FLORIDA STRAITS BY FRIDAY AND EXTEND NORTHWARD ACROSS SOUTH FLORIDA. IN ADDITION THERE WILL BE INCREASED MASS AND MOISTURE CONVERGENCE ACROSS SOUTH FLORIDA AND ADJACENT WATERS AROUND THE WESTERN PERIPHERY OF THE ATLANTIC SURFACE RIDGE. THE COMBINATION OF THESE FEATURES IS EXPECTED TO CONTRIBUTE TO AN INCREASE IN SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON FRIDAY...WITH MORE NUMEROUS ACTIVITY ACROSS THE SOUTHERN HALF OF SOUTH FLORIDA. BY SATURDAY ANOTHER PATCH OF DRIER AIR IS FORECAST TO ENTER THE REGION FROM THE EAST AND MOVE WESTWARD OVER THE WEEKEND...WITH CHANCES OF CONVECTION REDUCED SIGNIFICANTLY SATURDAY AND SUNDAY...WITH MOSTLY ISOLATED ACTIVITY OR SCATTERED ACTIVITY OVER THE NORTHWEST INTERIOR PORTIONS OF SOUTH FLORIDA. MARINE... AS THE PRESSURE GRADIENT AND WINDS INCREASE SOME OVER THE REGIONAL WATERS TONIGHT...WINDS NEAR 15 KNOTS OR JUST ABOVE ARE POSSIBLE OVER THE OFF SHORE GULF WATERS AND THE OFF SHORE ATLANTIC WATERS. SEAS OVER THE OFF SHORE GULF WATERS COULD BE IN THE 2 TO 3 FOOT RANGE BY FRIDAY MORNING...WITH GULF STREAM SEAS POSSIBLY REACHING NEAR 3 TO 4 FEET. SIMILAR CONDITIONS WILL PERSIST INTO SATURDAY WITH A SLIGHT REDUCTION IN WINDS AND SEAS BY SUNDAY. FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 81 89 80 90 / 20 50 30 20 FORT LAUDERDALE 82 90 82 89 / 20 60 40 20 MIAMI 81 90 81 91 / 20 60 40 20 NAPLES 77 91 77 93 / 20 60 40 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...60/BD SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Jul 15, 10:10 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1010 PM EDT THU JUL 15 2010 FLZ063-066>075-168-172>174-161715- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1010 PM EDT THU JUL 15 2010 ...ISOLATED THUNDERSTORMS INLAND, SCATTERED THUNDERSTORMS EAST COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT RIP CURRENTS: WINDS WILL BE OUT OF THE EAST SOUTHEAST OVERNIGHT AT 10 TO 15 MPH WHICH WILL CREATE A SLIGHT RISK OF RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES. THUNDERSTORMS: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE ATLANTIC WATERS AND EASTERN METRO AREAS, WHILE ISOLATED STORMS ARE EXPECTED FOR INLAND AREAS. FREQUENT LIGHTNING STRIKES, LOCALLY MODERATE TO HEAVY RAIN AND GUSTY WINDS COULD OCCUR WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ACROSS SOUTH FLORIDA THROUGH THE PERIOD. LOCALLY HEAVY RAINFALL AND POSSIBLY FLOODING IS EXPECTED FOR FRIDAY. THE CONTINUATION OF EASTERLY WINDS AT 15 MPH OR HIGHER WILL RESULT IN AN INCREASE RISK OF RIP CURRENTS ALONG THE ATLANTIC BEACHES THROUGH THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 15, 5:15 PM EDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
515 PM EDT THU JUL 15 2010
FLZ066-070-152145-
HENDRY FL-INLAND COLLIER COUNTY FL-
515 PM EDT THU JUL 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
COLLIER AND SOUTHWEST HENDRY COUNTIES FOR FREQUENT TO EXCESSIVE
LIGHTNING AND GUSTY WINDS FROM 45 T0 55 MPH...
AT 513 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF
HENDRY CORRECTIONAL I/A/P TO GOLDEN GATE ESTATES...MOVING NORTHWEST
AT 20 MPH.
THESE STORMS WILL AFFECT...
NORTH BLOCKS GOLDEN GATE...
ORANGE TREE...
BUNKER HILL...
BIG CORKSCREW ISLAND...
IMMOKALEE...
LAKE TRAFFORD...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2632 8166 2642 8166 2643 8166 2643 8157
2651 8157 2652 8156 2652 8122 2626 8114
2618 8157 2632 8169
TIME...MOT...LOC 2114Z 131DEG 18KT 2636 8125 2624 8157
BAXTERSpecial weather statement, Jul 15, 10:54 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1054 PM EDT THU JUL 15 2010
FLZ073-074-173-174-160330-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
1054 PM EDT THU JUL 15 2010
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EAST CENTRAL
AND SOUTHEAST MIAMI-DADE COUNTY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND GUSTY WINDS FROM 45 T0 55 MPH...
AT 1051 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF KEY BISCAYNE TO 4 MILES NORTHWEST OF OCEAN REEF...MOVING WEST
AT 25 MPH.
THESE STORMS WILL AFFECT...
TURKEY PT...
HOMESTEAD BAYFRONT PARK...
KEY BISCAYNE...
BLACK PT...
LITTLE HAVANA...
CORAL GABLES...
WEST MIAMI...
KENDALE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2567 8015 2567 8016 2569 8019 2573 8016
2573 8023 2560 8031 2550 8033 2540 8032
2540 8023 2553 8018 2553 8017 2535 8024
2539 8026 2533 8034 2540 8058 2584 8045
2578 8018 2576 8018 2576 8013
TIME...MOT...LOC 0252Z 112DEG 23KT 2567 8007 2535 8034
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 9:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jul 15, 10:15 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jul 15, 10:33 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 15, 10:54 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| Jul 15, 11:44 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 46 min |
| Jul 16, 12:20 AM EDT | Special Marine Warning | MFL | 40 min | |
| Jul 16, 12:57 AM EDT | Special Weather Statement | MFL | Palm Beach | 33 min |
| Jul 16, 2:08 AM EDT | Special Marine Warning | MFL | 52 min | |
| Jul 16, 8:37 AM EDT | Special Marine Warning | MFL | 53 min | |
| Jul 16, 9:33 AM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 16, 10:10 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jul 16, 10:47 AM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 16, 10:53 AM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 35 min |
| Jul 16, 11:34 AM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 41 min |
| Jul 16, 12:03 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jul 16, 12:12 PM EDT | Special Weather Statement | MFL | Glades | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.